MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS40
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient has been using tracheostomy tubes since september 2020.Recently tracheostomy tubes keep breaking at the flanges.A couple of the products were brand new but broke when the child patient pulled on them.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Date of event, lot number, expiration date, facility name and address and device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: h6.Event problem and evaluation codes: updated.Seven (7) photos were provided by the customer.The received photos were used to conduct the device analysis since the product was not returned.Photo one (1) shows a tracheostomy tube, with its obturator, the left flange being pulled towards the distal end of the tube; the flange is observed to be partially broken from the top of the base.Photo two (2) shows a tracheostomy tube with its obturator; no damage or dysfunctional conditions are observed.Photo three (3) shows a tracheostomy tube, with its obturator, the left flange is being pulled towards the distal end of the tube; the left flange is observed to be partially broken from the front and middle of the base outwards.Photo four (4) shows a tracheostomy tube, with its obturator, the right flange is being pulled towards the distal end of the tube; the right flange is observed to exhibit stress and cracking marks in the front and center of the base.Photo five (5) shows a tracheostomy tube with its obturator; both sides of the flange exhibit stress and cracking marks all along the front of the base.Photo six (6) shows a tracheostomy tube, with its obturator, the left flange is being pulled towards the distal end of the tube; the flange is observed to be partially broken from the front and top of the base.Photo seven (7) shows a tracheostomy tube, with its obturator, the right flange is being pulled towards the distal end of the tube; the flange is observed to be partially broken from the top of the base.The reported failure mode is confirmed.No other analysis was performed.The root cause cannot be determined based on the photos provided by the customer.A device history record (dhr) review could not be performed as the lot number is not known.No corrective actions taken because the mitigations on place were revised and are executing as is determined by procedure.This failure will continue to be monitored to determine if new actions need to be taken.The manufacturer will reopen this complaint if the device is returned.

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16594608
Report Number3012307300-2023-02922
Device Sequence Number3021782
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60PFSS40
Device Catalogue Number60PFSS40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/02/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown